Arthur’s multiplicity formula for GSp 4 and restriction to Sp 4
Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 469-535.

We prove the classification of discrete automorphic representations of GSp 4 explained in [Art04], as well as a compatibility between the local Langlands correspondences for GSp 4 and Sp 4 .

Nous donnons une preuve de la classification des représentations automorphes discrètes de GSp 4 expliquée dans [Art04], ainsi que de la compatibilité avec les correspondances de Langlands locales pour GSp 4 et Sp 4 .

Received:
Accepted:
Published online:
DOI: 10.5802/jep.99
Classification: 11F72,  11F46,  11F55
Keywords: Automorphic forms, trace formula, endoscopy, Arthur multiplicity formula, Siegel-Hilbert modular forms
Gee, Toby 1; Taïbi, Olivier 2

1 Department of Mathematics, Imperial College London London SW7 2AZ, UK
2 CNRS et Unité de Mathématiques Pures et Appliquées, ENS de Lyon
@article{JEP_2019__6__469_0,
     author = {Gee, Toby and Ta{\"\i}bi, Olivier},
     title = {Arthur{\textquoteright}s multiplicity formula for ${\protect \bf GSp}_4$ and restriction to ${\protect \bf Sp}_4$},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique - Math\'ematiques},
     pages = {469--535},
     publisher = {Ecole polytechnique},
     volume = {6},
     year = {2019},
     doi = {10.5802/jep.99},
     mrnumber = {3991897},
     zbl = {07088011},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.99/}
}
TY  - JOUR
AU  - Gee, Toby
AU  - Taïbi, Olivier
TI  - Arthur’s multiplicity formula for ${\protect \bf GSp}_4$ and restriction to ${\protect \bf Sp}_4$
JO  - Journal de l’École polytechnique - Mathématiques
PY  - 2019
DA  - 2019///
SP  - 469
EP  - 535
VL  - 6
PB  - Ecole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.99/
UR  - https://www.ams.org/mathscinet-getitem?mr=3991897
UR  - https://zbmath.org/?q=an%3A07088011
UR  - https://doi.org/10.5802/jep.99
DO  - 10.5802/jep.99
LA  - en
ID  - JEP_2019__6__469_0
ER  - 
%0 Journal Article
%A Gee, Toby
%A Taïbi, Olivier
%T Arthur’s multiplicity formula for ${\protect \bf GSp}_4$ and restriction to ${\protect \bf Sp}_4$
%J Journal de l’École polytechnique - Mathématiques
%D 2019
%P 469-535
%V 6
%I Ecole polytechnique
%U https://doi.org/10.5802/jep.99
%R 10.5802/jep.99
%G en
%F JEP_2019__6__469_0
Gee, Toby; Taïbi, Olivier. Arthur’s multiplicity formula for ${\protect \bf GSp}_4$ and restriction to ${\protect \bf Sp}_4$. Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 469-535. doi : 10.5802/jep.99. http://www.numdam.org/articles/10.5802/jep.99/

[AMR18] Arancibia, Nicolás; Mœglin, C.; Renard, David Paquets d’Arthur des groupes classiques et unitaires, Ann. Fac. Sci. Toulouse Math. (6), Volume 27 (2018) no. 5, pp. 1023-1105 | DOI | MR | Zbl

[AP06] Adler, Jeffrey D.; Prasad, Dipendra On certain multiplicity one theorems, Israel J. Math., Volume 153 (2006), pp. 221-245 | DOI | MR | Zbl

[Art01] Arthur, James A stable trace formula. II. Global descent, Invent. Math., Volume 143 (2001) no. 1, pp. 157-220 | DOI | MR | Zbl

[Art02] Arthur, James A stable trace formula. I. General expansions, J. Inst. Math. Jussieu, Volume 1 (2002) no. 2, pp. 175-277 | DOI | MR | Zbl

[Art03] Arthur, James A stable trace formula. III. Proof of the main theorems, Ann. of Math. (2), Volume 158 (2003) no. 3, pp. 769-873 | DOI | MR | Zbl

[Art04] Arthur, James Automorphic representations of GSp(4), Contributions to automorphic forms, geometry, and number theory, Johns Hopkins Univ. Press, Baltimore, MD, 2004, pp. 65-81 | MR | Zbl

[Art13] Arthur, James The endoscopic classification of representations. Orthogonal and symplectic groups, Colloquium Publications, 61, American Mathematical Society, Providence, RI, 2013 | DOI | Zbl

[AS14] Asgari, Mahdi; Shahidi, Freydoon Image of functoriality for general spin groups, Manuscripta Math., Volume 144 (2014) no. 3-4, pp. 609-638 | DOI | MR | Zbl

[Aub95] Aubert, Anne-Marie Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d’un groupe réductif p-adique, Trans. Amer. Math. Soc., Volume 347 (1995) no. 6, pp. 2179-2189 | DOI | MR | Zbl

[BCGP] Boxer, George; Calegari, Frank; Gee, Toby; Pilloni, Vincent Abelian surfaces over totally real fields are potentially modular (in preparation)

[Ber84] Bernstein, Joseph N. P-invariant distributions on GL(N) and the classification of unitary representations of GL (N) (non-Archimedean case), Lie group representations, II (College Park, Md., 1982/1983) (Lect. Notes in Math.), Volume 1041, Springer, Berlin, 1984, pp. 50-102 | DOI | MR | Zbl

[Bor79] Borel, A. Automorphic L-functions, Automorphic forms, representations and L-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2 (Proc. Sympos. Pure Math.), Volume XXXIII, Amer. Math. Soc., Providence, RI, 1979, pp. 27-61 | Zbl

[Bou05] Bourbaki, Nicolas Lie groups and Lie algebras. Chapters 7–9, Elements of Mathematics, Springer-Verlag, Berlin, 2005 | Zbl

[BT65] Borel, Armand; Tits, Jacques Groupes réductifs, Publ. Math. Inst. Hautes Études Sci. (1965) no. 27, pp. 55-150 | DOI | Zbl

[BW00] Borel, A.; Wallach, N. Continuous cohomology, discrete subgroups, and representations of reductive groups, Math. Surveys and Monographs, 67, American Mathematical Society, Providence, RI, 2000 | MR | Zbl

[BZ76] Bernstein, Joseph N.; Zelevinskiĭ, A. V. Induced representations of the group GL(n) over a p-adic field, Funktsional. Anal. i Prilozhen., Volume 10 (1976) no. 3, pp. 74-75 | MR

[BZ77] Bernstein, Joseph N.; Zelevinskiĭ, A. V. Induced representations of reductive 𝔭-adic groups. I, Ann. Sci. École Norm. Sup. (4), Volume 10 (1977) no. 4, pp. 441-472 | DOI | MR

[CG15] Chan, Ping-Shun; Gan, Wee Teck The local Langlands conjecture for GSp (4) III: Stability and twisted endoscopy, J. Number Theory, Volume 146 (2015), pp. 69-133 | DOI | MR | Zbl

[Che18] Chenevier, Gaëtan On restrictions and extensions of cusp forms (2018) (preliminary draft available at http://gaetan.chenevier.perso.math.cnrs.fr/pub.html)

[CL10] Chaudouard, Pierre-Henri; Laumon, Gérard Le lemme fondamental pondéré. I. Constructions géométriques, Compositio Math., Volume 146 (2010) no. 6, pp. 1416-1506 | DOI | Zbl

[Clo84] Clozel, L. Théorème d’Atiyah-Bott pour les variétés 𝔭-adiques et caractères des groupes réductifs, Harmonic analysis on Lie groups and symmetric spaces (Kleebach, 1983) (Mém. Soc. Math. France (N.S.)), Volume 15, Société Mathématique de France, Paris, 1984, pp. 39-64 | Zbl

[Clo86] Clozel, L. On limit multiplicities of discrete series representations in spaces of automorphic forms, Invent. Math., Volume 83 (1986) no. 2, pp. 265-284 | DOI | MR | Zbl

[CS80] Casselman, W.; Shalika, J. The unramified principal series of p-adic groups. II. The Whittaker function, Compositio Math., Volume 41 (1980) no. 2, pp. 207-231 | MR | Zbl

[GJ78] Gelbart, Stephen; Jacquet, Hervé A relation between automorphic representations of GL (2) and GL(3), Ann. Sci. École Norm. Sup. (4), Volume 11 (1978) no. 4, pp. 471-542 | DOI | MR | Zbl

[GK82] Gelbart, S. S.; Knapp, A. W. L-indistinguishability and R groups for the special linear group, Adv. in Math., Volume 43 (1982) no. 2, pp. 101-121 | DOI | MR | Zbl

[GT10] Gan, Wee Teck; Takeda, Shuichiro The local Langlands conjecture for Sp(4), Internat. Math. Res. Notices (2010) no. 15, pp. 2987-3038 | DOI | MR | Zbl

[GT11a] Gan, Wee Teck; Takeda, Shuichiro The local Langlands conjecture for GSp(4), Ann. of Math. (2), Volume 173 (2011) no. 3, pp. 1841-1882 | DOI | MR | Zbl

[GT11b] Gan, Wee Teck; Takeda, Shuichiro Theta correspondences for GSp(4), Represent. Theory, Volume 15 (2011), pp. 670-718 | DOI | MR | Zbl

[Hal95] Hales, Thomas C. On the fundamental lemma for standard endoscopy: reduction to unit elements, Canad. J. Math., Volume 47 (1995) no. 5, pp. 974-994 | DOI | MR | Zbl

[Hen09] Henniart, Guy Sur la fonctorialité, pour GL (4), donnée par le carré extérieur, Moscow Math. J., Volume 9 (2009) no. 1, pp. 33-45 | DOI | Zbl

[HS12] Hiraga, Kaoru; Saito, Hiroshi On L-packets for inner forms of SL n , Mem. Amer. Math. Soc., 215, no. 1013, American Mathematical Society, Providence, RI, 2012 | DOI | Zbl

[HT01] Harris, Michael; Taylor, Richard The geometry and cohomology of some simple Shimura varieties, Annals of Math. Studies, 151, Princeton University Press, Princeton, NJ, 2001 | MR | Zbl

[Joh84] Johnson, Joseph F. Lie algebra cohomology and the resolution of certain Harish-Chandra modules, Math. Ann., Volume 267 (1984) no. 3, pp. 377-393 | DOI | MR | Zbl

[JS77] Jacquet, Hervé; Shalika, Joseph A. A non-vanishing theorem for zeta functions of GL n , Invent. Math., Volume 38 (1976/77) no. 1, pp. 1-16 | DOI | MR | Zbl

[JS81] Jacquet, Hervé; Shalika, Joseph A. On Euler products and the classification of automorphic forms. II, Amer. J. Math., Volume 103 (1981) no. 4, pp. 777-815 | DOI | MR | Zbl

[Kal15] Kaletha, Tasho Global rigid inner forms and multiplicities of discrete automorphic representations, 2015 (arXiv:1501.01667)

[Kim03] Kim, Henry H. Functoriality for the exterior square of GL 4 and the symmetric fourth of GL 2 , J. Amer. Math. Soc., Volume 16 (2003) no. 1, pp. 139-183 | DOI | MR

[Knu91] Knus, Max-Albert Quadratic and Hermitian forms over rings, Grundlehren Math. Wiss., 294, Springer-Verlag, Berlin, 1991 | DOI | MR | Zbl

[Kot86] Kottwitz, Robert Stable trace formula: elliptic singular terms, Math. Ann., Volume 275 (1986) no. 3, pp. 365-399 | DOI | MR | Zbl

[Kri03] Krishnamurthy, M. The Asai transfer to GL 4 via the Langlands-Shahidi method, Internat. Math. Res. Notices (2003) no. 41, pp. 2221-2254 | DOI | MR

[Kri12] Krishnamurthy, M. Determination of cusp forms on GL(2) by coefficients restricted to quadratic subfields (with an appendix by Dipendra Prasad and Dinakar Ramakrishnan), J. Number Theory, Volume 132 (2012) no. 6, pp. 1359-1384 | DOI | MR | Zbl

[KS99] Kottwitz, Robert E.; Shelstad, Diana Foundations of twisted endoscopy, Astérisque, 255, Société Mathématique de France, Paris, 1999 | Zbl

[KS12] Kottwitz, Robert E.; Shelstad, Diana On splitting invariants and sign conventions in endoscopic transfer, 2012 (arXiv:1201.5658)

[Lab85] Labesse, J.-P. Cohomologie, L-groupes et fonctorialité, Compositio Math., Volume 55 (1985) no. 2, pp. 163-184 | MR | Zbl

[Lab99] Labesse, J.-P. Cohomologie, stabilisation et changement de base, Astérisque, 257, Société Mathématique de France, Paris, 1999, vi+161 pages | Zbl

[Lan79] Langlands, R. P. Automorphic representations, Shimura varieties, and motives. Ein Märchen, Automorphic forms, representations and L-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2 (Proc. Sympos. Pure Math.), Volume XXXIII, American Mathematical Society, Providence, RI, 1979, pp. 205-246 | Zbl

[Lan80] Langlands, R. P. Base change for GL(2), Annals of Math. Studies, 96, Princeton University Press, Princeton, N.J., 1980 | MR | Zbl

[Lan83] Langlands, R. P. Les débuts d’une formule des traces stable, Publications Mathématiques de l’Université Paris VII, 13, Université de Paris VII, U.E.R. de Mathématiques, Paris, 1983 | Zbl

[Lan89] Langlands, R. P. On the classification of irreducible representations of real algebraic groups, Representation theory and harmonic analysis on semisimple Lie groups (Math. Surveys Monogr.), Volume 31, American Mathematical Society, 1989, pp. 101-170 | DOI | MR | Zbl

[Lem10] Lemaire, Bertrand Caractères tordus des représentations admissibles, 2010 (arXiv:1007.3576)

[LL79] Labesse, J.-P.; Langlands, R. P. L-indistinguishability for SL(2), Canad. J. Math., Volume 31 (1979) no. 4, pp. 726-785 | DOI | MR | Zbl

[LMW15] Lemaire, Bertrand; Mœglin, C.; Waldspurger, J.-L. Le lemme fondamental pour l’endoscopie tordue: réduction aux éléments unités, 2015 (arXiv:1506.03383)

[LW13] Labesse, J.-P.; Waldspurger, J.-L. La formule des traces tordue d’après le Friday Morning Seminar, CRM Monograph Series, 31, American Mathematical Society, Providence, RI, 2013 | Zbl

[LW15] Lemaire, Bertrand; Waldspurger, J.-L. Le lemme fondamental pour l’endoscopie tordue: le cas où le groupe endoscopique non ramifié est un tore, 2015 (arXiv:1511.08606)

[Mez16] Mezo, Paul Tempered spectral transfer in the twisted endoscopy of real groups, J. Inst. Math. Jussieu, Volume 15 (2016) no. 3, pp. 569-612 | DOI | MR | Zbl

[Mok14] Mok, Chung Pang Galois representations attached to automorphic forms on GL 2 over CM fields, Compositio Math., Volume 150 (2014) no. 4, pp. 523-567 | DOI | MR | Zbl

[MR15] Mœglin, C.; Renard, David Paquets d’Arthur des groupes classiques complexes, 2015 (arXiv:1507.01432)

[MW89] Mœglin, C.; Waldspurger, J.-L. Le spectre résiduel de GL(n), Ann. Sci. École Norm. Sup. (4), Volume 22 (1989) no. 4, pp. 605-674 | DOI | Zbl

[MW94] Mœglin, C.; Waldspurger, J.-L. Décomposition spectrale et séries d’Eisenstein. Une paraphrase de l’Écriture, Progress in Math., 113, Birkhäuser Verlag, Basel, 1994 | Zbl

[MW06] Mœglin, C.; Waldspurger, J.-L. Sur le transfert des traces d’un groupe classique p-adique à un groupe linéaire tordu, Selecta Math. (N.S.), Volume 12 (2006) no. 3-4, pp. 433-515 | DOI | Zbl

[MW16a] Mœglin, C.; Waldspurger, J.-L. Stabilisation de la formule des traces tordue. Vol. 1, Progress in Math., 316, Birkhäuser/Springer, Cham, 2016 | MR | Zbl

[MW16b] Mœglin, C.; Waldspurger, J.-L. Stabilisation de la formule des traces tordue. Vol. 2, Progress in Math., 317, Birkhäuser/Springer, Cham, 2016 | MR | Zbl

[Mœg06] Mœglin, C. Sur certains paquets d’Arthur et involution d’Aubert-Schneider-Stuhler généralisée, Represent. Theory, Volume 10 (2006), pp. 86-129 | DOI | Zbl

[Mœg11] Mœglin, C. Multiplicité 1 dans les paquets d’Arthur aux places p-adiques, On certain L-functions (Clay Math. Proc.), Volume 13, American Mathematical Society, Providence, RI, 2011, pp. 333-374 | Zbl

[Ngô10] Ngô, Bao Châu Le lemme fondamental pour les algèbres de Lie, Publ. Math. Inst. Hautes Études Sci. (2010) no. 111, pp. 1-169 | DOI | Zbl

[PR94] Platonov, Vladimir; Rapinchuk, Andrei Algebraic groups and number theory, Pure and Applied Math., 139, Academic Press, Inc., Boston, MA, 1994 | MR | Zbl

[Ram00] Ramakrishnan, Dinakar Modularity of the Rankin-Selberg L-series, and multiplicity one for SL(2), Ann. of Math. (2), Volume 152 (2000) no. 1, pp. 45-111 | DOI | MR | Zbl

[Ram02] Ramakrishnan, Dinakar Modularity of solvable Artin representations of GO (4)-type, Internat. Math. Res. Notices (2002) no. 1, pp. 1-54 | DOI | MR | Zbl

[Rod73] Rodier, François Whittaker models for admissible representations of reductive p-adic split groups, Harmonic analysis on homogeneous spaces (Williams Coll., Williamstown, Mass., 1972) (Proc. Sympos. Pure Math.), Volume XXVI, American Mathematical Society, Providence, RI, 1973, pp. 425-430 | Zbl

[RV18] Roche, A.; Vinroot, C. R. A factorization result for classical and similitude groups, Canad. Math. Bull., Volume 61 (2018) no. 1, p. 174–190 | DOI | MR | Zbl

[Sat63] Satake, Ichirô Theory of spherical functions on reductive algebraic groups over 𝔭-adic fields, Publ. Math. Inst. Hautes Études Sci. (1963) no. 18, pp. 5-69 | DOI | MR | Zbl

[Ser97] Serre, J.-P. Répartition asymptotique des valeurs propres de l’opérateur de Hecke T p , J. Amer. Math. Soc., Volume 10 (1997) no. 1, pp. 75-102 | DOI

[Sha74] Shalika, J. A. The multiplicity one theorem for GL n , Ann. of Math. (2), Volume 100 (1974), pp. 171-193 | DOI | MR | Zbl

[Sha81] Shahidi, Freydoon On certain L-functions, Amer. J. Math., Volume 103 (1981) no. 2, pp. 297-355 | DOI | Zbl

[Sha97] Shahidi, Freydoon On non-vanishing of twisted symmetric and exterior square L-functions for GL(n), Pacific J. Math. (1997), pp. 311-322 (Special issue in memoriam Olga Taussky-Todd) | DOI | MR | Zbl

[Sha10] Shahidi, Freydoon Eisenstein series and automorphic L-functions, Colloquium Publications, 58, American Mathematical Society, Providence, RI, 2010 | DOI | MR | Zbl

[She08] Shelstad, D. Tempered endoscopy for real groups. III. Inversion of transfer and L-packet structure, Represent. Theory, Volume 12 (2008), pp. 369-402 | DOI | MR | Zbl

[She10] Shelstad, D. Tempered endoscopy for real groups. II. Spectral transfer factors, Automorphic forms and the Langlands program (Adv. Lect. Math. (ALM)), Volume 9, Int. Press, Somerville, MA, 2010, pp. 236-276 | MR | Zbl

[She12] Shelstad, D. On geometric transfer in real twisted endoscopy, Ann. of Math. (2), Volume 176 (2012) no. 3, pp. 1919-1985 | DOI | MR | Zbl

[Sil78] Silberger, Allan J. The Langlands quotient theorem for p-adic groups, Math. Ann., Volume 236 (1978) no. 2, pp. 95-104 | DOI | MR | Zbl

[Spr98] Springer, T. A. Linear algebraic groups, Progress in Math., 9, Birkhäuser Boston, Inc., Boston, MA, 1998 | MR | Zbl

[SS97] Schneider, Peter; Stuhler, Ulrich Representation theory and sheaves on the Bruhat-Tits building, Publ. Math. Inst. Hautes Études Sci. (1997) no. 85, pp. 97-191 | DOI | MR | Zbl

[SZ14] Silberger, Allan J.; Zink, Ernst-Wilhelm Langlands classification for L-parameters, 2014 (arXiv:1007.3576)

[Taï19] Taïbi, Olivier Arthur’s multiplicity formula for certain inner forms of special orthogonal and symplectic groups, J. Eur. Math. Soc. (JEMS), Volume 21 (2019) no. 3, p. 839–871 | MR | Zbl

[vD72] van Dijk, G. Computation of certain induced characters of p-adic groups, Math. Ann., Volume 199 (1972), pp. 229-240 | DOI | MR | Zbl

[Vog86] Vogan, David A. Jr. The unitary dual of GL(n) over an Archimedean field, Invent. Math., Volume 83 (1986) no. 3, pp. 449-505 | DOI | MR | Zbl

[VW90] Vogan, D. A. Jr.; Wallach, N. R. Intertwining operators for real reductive groups, Adv. in Math., Volume 82 (1990) no. 2, pp. 203-243 | DOI | MR | Zbl

[Wal88] Wallach, Nolan R. Real reductive groups. I, Pure and Applied Mathematics, 132, Academic Press, Inc., Boston, MA, 1988 | MR | Zbl

[Wal97] Waldspurger, J.-L. Le lemme fondamental implique le transfert, Compositio Math., Volume 105 (1997) no. 2, pp. 153-236 | DOI | MR | Zbl

[Wal03] Waldspurger, J.-L. La formule de Plancherel pour les groupes p-adiques (d’après Harish-Chandra), J. Inst. Math. Jussieu, Volume 2 (2003) no. 2, pp. 235-333 | DOI | MR | Zbl

[War72] Warner, Garth Harmonic analysis on semi-simple Lie groups. I, Grundlehren Math. Wiss., 188, Springer-Verlag, New York-Heidelberg, 1972 | MR | Zbl

[Xu16] Xu, Bin On a lifting problem of L-packets, Compositio Math., Volume 152 (2016) no. 9, pp. 1800-1850 | DOI | MR | Zbl

[Xu18] Xu, Bin L-packets of quasisplit GSp(2n) and GO(2n), Math. Ann., Volume 370 (2018) no. 1-2, pp. 71-189 | DOI | MR | Zbl

Cited by Sources: